MAUDE Adverse Event Report: MEDTRONIC NV PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MEDTRONIC NV PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-20
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that pipeline device can not be pushed out of the marksman catheter at distal section.It was also reported that pipeline was fail to open at distal section.It was reported that pipeline was pushed out of the microcatheter and found that the tip end was curled and could not continue to be released.The pipeline was removed from the patient with a snare/retrieval device.The patient underwent embolization treatment for a medium unruptured saccular aneurysm located in left internal carotid artery.Measuring 12.46mm x 7.95mm, landing zone distal 4.02mm proximal 4.36mm.There were not any patient symptoms or complications associated with this event.No images available for review.The angiographic result was completely embolism post procedure.The vessel was normal tortuous.No patient injury was reported.The pipeline and any accessory devices were prepared as indicated in the ifu.Yes, the catheter flushed continuously with heparinized saline.The catheter was not damaged.The pushwire was not damaged.The pipeline was not positioned in a bend, and more than 50% had been deployed when it failed to open.Less than 2 attempts for resheathing were attempted.(b)(4).
 
Additional Manufacturer Narrative
Device evaluation analysis found the pipeline flex was not stuck inside the catheter.The pipeline flex braid appeared to be fully open with damage.No damages were found with the returned device.The event could not be confirmed and the cause of the event could not be conclusively determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MEDTRONIC NV
9775 toledo way
irvine CA 92618
MDR Report Key8223285
Report Number2029214-2019-00018
Device Sequence Number18898087
Product Code OUT
UDI-Device Identifier00847536016743
UDI-Public00847536016743
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2021
Device Model NumberPED-475-20
Device Catalogue NumberPED-475-20
Device Lot NumberA594433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date06/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR